Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 110, NWS Mobile, AL

April 20, 2020Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 20, 2020, 12:54 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Alabama. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2020, 12:54 AM CDT (05:54 UTC)
Expired
Apr 20, 2020, 2:00 AM CDT
In force
66 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 1:58 AM CDTTSTM WND GST 586 N Wright, FLA 58 MPH (50.3 KNOTS) THUNDERSTORM WIND GUST WAS MEASURED ON EGLIN AIR FORCE BASE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 9:39 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2097 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted.

263 
WUUS54 KMOB 200554
SVRMOB
ALC003-FLC033-091-113-200700-
/O.NEW.KMOB.SV.W.0110.200420T0554Z-200420T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1254 AM CDT Mon Apr 20 2020

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southern Baldwin County in southwestern Alabama...
  Southern Okaloosa County in northwestern Florida...
  Southern Santa Rosa County in northwestern Florida...
  Southeastern Escambia County in northwestern Florida...

* Until 200 AM CDT.

* At 1254 AM CDT, severe thunderstorms were located along a line
  extending from 7 miles north of Oriole Beach to 3 miles east of
  Alabama Port, moving east at 75 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
  Beach, Ensley, Warrington, Niceville, Gonzalez, Destin, Gulf
  Shores, Eglin AFB, Foley, Pace, Milton, Valparaiso, Gulf Breeze,
  Orange Beach and Goulding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for southwestern
Alabama...and northwestern Florida.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3020 8805 3036 8799 3036 8797 3038 8799
      3049 8794 3076 8639 3046 8639 3046 8638
      3036 8640
TIME...MOT...LOC 0554Z 266DEG 67KT 3048 8705 3037 8805 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
649 
WWUS54 KMOB 200617
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
117 AM CDT Mon Apr 20 2020

ALC003-200625-
/O.CAN.KMOB.SV.W.0110.000000T0000Z-200420T0700Z/
Baldwin AL-
117 AM CDT Mon Apr 20 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BALDWIN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for southwestern
Alabama...and northwestern Florida.

LAT...LON 3029 8754 3031 8755 3032 8752 3037 8750
      3035 8750 3034 8749 3041 8743 3042 8740
      3044 8739 3051 8745 3059 8741 3076 8639
      3046 8638 3036 8640 3025 8758
TIME...MOT...LOC 0615Z 266DEG 67KT 3050 8662 3040 8762 

$$

FLC033-091-113-200700-
/O.CON.KMOB.SV.W.0110.000000T0000Z-200420T0700Z/
Okaloosa FL-Santa Rosa FL-Escambia FL-
117 AM CDT Mon Apr 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHERN OKALOOSA...SOUTHERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA
COUNTIES...

At 115 AM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Wright to Elberta, moving east at 75
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Niceville, Gonzalez, Destin, Eglin AFB,
Pace, Milton, Valparaiso, Gulf Breeze, Goulding, Mary Esther, Bagdad
and Ocean City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for southwestern
Alabama...and northwestern Florida.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3029 8754 3031 8755 3032 8752 3037 8750
      3035 8750 3034 8749 3041 8743 3042 8740
      3044 8739 3051 8745 3059 8741 3076 8639
      3046 8638 3036 8640 3025 8758
TIME...MOT...LOC 0615Z 266DEG 67KT 3050 8662 3040 8762 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:59 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 19, 10:59 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1059 PM CDT Sun Apr 19 2020

.UPDATE...Cool pool dominated environment from the passage of deep
convection and trailing stratiform rains has resulted in a
stabilized environment along and north of a line from New Augusta MS
to Monroeville AL. This has ended the severe weather threat for
these areas. Tornado watch #124 remains in effect elsewhere. Also,
latest observations indicate winds have dropped below advisory
criteria north of the coastal counties and the the wind advisory has
been cancelled. Zones updated to reflect headline changes.

&&

.PREV DISCUSSION... /issued 958 PM CDT Sun Apr 19 2020/

UPDATE...Tornado watch # 124 replaces # 123 and is now in effect
until 4 AM Monday AM. The only change is that the severe weather
threat has ended for Choctaw Co. AL and Wayne Co. MS and the
watch has been cancelled for these. New headlines are posted to
late evening zone update. /10

PREV DISCUSSION... /issued 805 PM CDT Sun Apr 19 2020/

UPDATE...Tornado watch 123 is now in effect for Stone and George
counties through 11 PM this evening. Clusters of deep convection
have been tracking east northeast along a warm front draped near
the Hwy 84 corridor. The environment to the south of the warm
front is moist and unstable with MUCAPES above 2000 J/KG. Latest
mesoscale analysis shows 0-1 km storm relative helicities from 150
to 300 m2/s2 oriented along the warm front, so cell updrafts
have shown a tendency to stretch and rotate that ride along it.
Very challenging warning environment though as cells that track
along the boundary can feel two types of airmass, both on the
cool side (becoming elevated and a lesser severe weather threat)
and surface based as they track on the warm side (a higher severe
weather threat). Forecasters are watching a second wave of deep
convection advancing eastward over southern MS. These cells are
much more rooted in the warm sector and thus pose a much greater
severe weather threat tonight as they track eastward, that being
damaging straight line winds in excess of 70 mph, quarter size or
larger hail and tornadoes. Will continue to monitor conditions and
the potential expansion of weather watch in time and space later
this evening. /10

PREV DISCUSSION... /issued 630 PM CDT Sun Apr 19 2020/

AVIATION...
00Z issuance...Deep convection is impacting areas along and north
of Hwy 84. TSRA will be accompanied by strong to perhaps damaging
winds, hail to a quarter size or larger and frequent lightning.
South and closer to the coast, isolated to scattered shra
streaming northeast. Initially, cig bases mostly at mid levels at
the coastal terminals with showers in the vcty. There are
indications before convection moves in that there will be
potential for low level non-convective wind shear up to 2kft ~45
kts this evening. Late in the evening appears to be the best time
for strong to perhaps severe convection moving east over the coast.
/10

PREV DISCUSSION... /issued 434 PM CDT Sun Apr 19 2020/

NEAR TERM UPDATE /Now Through Monday/...Tornado Watch #123 now
in effect until 11 PM CDT for the northern 2/3rds of the forecast
area. The Wind Advisory has been extended in time for south to
southwest winds 20 to 30 mph with gusts up to 35 mph until 3 AM
CDT Monday west of I-65, and until 6 AM CDT Monday east of I-65.
The Small Craft Advisory continues for northern Mobile Bay,
Perdido Bay, Pensacola Bay System, and Choctawhatchee Bay and the
Gulf Waters out 20 nm through late tonight, and from 20 to 60 nm
through 10 AM Monday. Overall expect south to southwest winds 18
to 25 kt with gusts to 30 to 35 knots, along with seas building
to 5 to 9 feet and waves 2 to 3 feet.

Showers and thunderstorms will expand in coverage late this
afternoon and evening as a shortwave trough moves over the Lower
Missouri Valley/ArkLaTex region by early this evening, then
eastward across the Tennessee Valley and adjacent central Gulf
Coast states late tonight into early Monday morning. The models
have the associated surface low pressure system advancing eastward
across the Lower Mississippi Valley by early this evening, then
eastward into the central portions of MS/AL by late this evening.
Surface dewpoints are already in the upper 60s to lower 70s along
and south of U.S. Highway 84, with surface temperatures in the
warm sector already in the upper 70s to mid 80s. Temperatures
north of the warm front are still mainly in the 60s. We still
expect a significant severe weather event to impact our area
late this afternoon through much of the night as large scale
ascent overspreads our region ahead of the approaching shortwave
trough and surface low, and as deep-layer flow strengthens in the
moist and unstable airmass. MLCAPE values along and south of U.S.
Highway are already in the 2500-3000 J/kg range. A southwesterly
925 mb jet will increase to 40-55 knots later this afternoon into
this evening, favorable for supercells and bowing segments and an
associated threat of damaging winds over 70 mph. In addition, 0-3
km SRH values will continue to increase to between 300-500 m2/s2
in the highly unstable airmass, creating an environment favorable
for tornadoes.

A couple of strong (EF2+) tornadoes will be possible this
afternoon into mid evening, especially over interior southeast MS
and southwest/south central AL within the SPC Moderate Risk area.
Large hail will also be possible with strong updrafts courtesy of
the steep mid-level lapse rates. Eventually, thunderstorms are
expected to grow upscale into a squall line or QLCS structure and
push through the area tonight. Damaging straight line winds over
70 mph will be the biggest threat, though tornadoes associated
with mesovortices embedded within the line will remain possible.
The severe threat diminishes west of I-65 by 1 AM, and east of
I-65 around 4 to 5 AM CDT as the squall line departs to the east.

Heavy rainfall will also be a concern over our far northern zones
where the potential for 2-3" of rain with locally higher amounts
as multiple rounds of storms move across this part of the region.
A Flash Flood Watch continues for Choctaw, Clarke, Wilcox, Monroe,
Conecuh, Butler, and Crenshaw counties where confidence in heavy
rainfall and a potential flash flood threat remains highest. A
high risk of rip currents along the beaches has been extended
through Monday night. Dry conditions will follow in the wake of
the cold front on Monday. /22/49/21

SHORT TERM /Monday night Through Wednesday night/...In the wake
of the system, a mostly zonal flow pattern sets up aloft before
weak ridging builds in Tuesday night. At the surface, high
pressure shifts east across the eastern CONUS and a reinforcing
surge of cooler and drier air pushes through the area. This keeps
the forecast rain-free and skies mostly clear through Wednesday
morning. The next upper trof will move out of the southern
Plains midweek, approaching the Mid-South Thursday morning. At
the same time, a cold front will approach from the west. An area
of mid-level height falls overspreads the deep south region
aiding in the deepening of a wave of surface low pressure along
the front over Arkansas. Extending out from this low will be a
warm front that bisects the forecast area northwest to southeast.

A strong southerly flow re-develops Wednesday ahead of another
storm system approaching from the west, with likely to numerous
showers and thunderstorms moving into the forecast area Wednesday
night, and spreading eastward into Thursday morning. A quick look
at the severe weather parameters suggest this event could
potentially be as strong as our last two events as the
environment becomes more unstable coincident with a strengthening
low level wind profile (H85 winds to 45 to 55 kts). Just to our
north, the low level jet structure may intensify to 60-70kt closer
to an east of the low center. With the approach of enhanced
ascent within a deeply moist air-mass characterized by PWATs ~ 1.6
to 1.8", another round of potentially deep convection may bring
impacts over the deep south. Will continue to monitor this system
for possible strong to severe storms. In fact, the Storm
Prediction Center suggests that severe probabilities may
eventually be needed in the extended range convective outlooks
(Thursday) for parts of the Gulf Coast states as predictability
increases.

Low temperatures Monday and Tuesday nights dip into the low 50s
inland to upper 50s along the coast. Highs on Tuesday and
Wednesday reach the upper 70s inland to mid 80s. /49/22/10

EXTENDED TERM /Thursday Through Sunday/...Cold front makes
passage Thursday night with rainfall probabilities tapering off
from west to east. Rain-free conditions expected Friday and for
now Saturday as there is too much spread to add it in at this
juncture given considerable spread in the global spectral
guidance. Isolated to scattered showers and thunderstorms return
for the weekend. Daytime highs mostly in the lower to mid 80s.
Overnight lows look to be above seasonal normals. /10

MARINE...A strong southerly flow will persist through much of the
night ahead of a cold front approaching from northwest. The front
moves east of the area late tonight into Monday morning, followed
by a light mainly offshore flow through Tuesday. A strong
southerly flow re-develops Wednesday and Thursday, along with
building seas, ahead of another approaching storm system. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 3 AM CDT Monday for ALZ051-053>058.

     Wind Advisory until 4 AM CDT Monday for ALZ263>266.

     High Rip Current Risk through late Monday night for ALZ265-266.

FL...Wind Advisory until 4 AM CDT Monday for FLZ201>206.

     High Rip Current Risk through late Monday night for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 10 AM CDT Monday for GMZ670-675.

     Small Craft Advisory until 6 AM CDT Monday for GMZ630>636-650-
     655.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 19, 6:07 AM CDT, 18 hours 47 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Mobile AL
607 AM CDT Sun Apr 19 2020

ALZ265-266-FLZ202-204-206-201115-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
607 AM CDT Sun Apr 19 2020

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT MONDAY...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Wind Advisory.

Numerous showers and thunderstorms will spread over the region
today and tonight. Some storms are expected to become severe. All
modes of severe weather including damaging winds, tornadoes, and
quarter size or larger hail will be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

ALZ052-059-060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-201115-
Washington-Escambia-Covington-Mobile Inland-Baldwin Inland-
Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland-
Okaloosa Inland-Wayne-Perry-Greene-Stone-George-
607 AM CDT Sun Apr 19 2020

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT MONDAY...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Wind Advisory.

Numerous showers and thunderstorms will spread over the region
today and tonight. Some storms are expected to become severe. All
modes of severe weather including damaging winds, tornadoes, and
quarter size or larger hail will be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today into tonight. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

ALZ051-053>058-201115-
Choctaw-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
607 AM CDT Sun Apr 19 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT MONDAY...

This Hazardous Weather Outlook is for south central Alabama and
southwest Alabama.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   Wind Advisory.

Numerous showers and thunderstorms will spread over the region
today and tonight. Some storms are expected to become severe. All
modes of severe weather including damaging winds, tornadoes, and
quarter size or larger hail will be possible. Locally heavy rainfall
may result in instances of flooding over lower lying areas subject to
poor drainage.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today into tonight. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

GMZ630-633>636-201115-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
607 AM CDT Sun Apr 19 2020

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Small craft should exercise caution due to moderate to strong
southerly winds through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

GMZ631-632-650-655-670-675-201115-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
607 AM CDT Sun Apr 19 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
CDT MONDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

In the hours before

Local storm report, Apr 19, 11:52 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1152 PM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     TSTM WND DMG     IRVINGTON               30.51N 88.23W
04/19/2020                   MOBILE             AL   TRAINED SPOTTER

            SEVERAL TREES DOWN IN IRVINGTON.

&&

MB
Local storm report, Apr 20, 12:03 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1203 AM CDT MON APR 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND DMG     3 S MOBILE REGIONAL AIR 30.64N 88.25W
04/19/2020                   MOBILE             AL   PUBLIC

            TREES AND POWER LINES DOWN. FENCE BLOWN
            DOWN.

&&

MB
Local storm report, Apr 20, 12:28 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1228 AM CDT MON APR 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     GREENVILLE              31.83N 86.63W
04/19/2020                   BUTLER             AL   EMERGENCY MNGR

            TREES DOWN ALL ACROSS THE COUNTY.

&&

MB
Local storm report, Apr 20, 12:41 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1241 AM CDT MON APR 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     RICHTON                 31.35N 88.94W
04/19/2020                   PERRY              MS   PUBLIC

            REPORT OF A GARAGE/CARPORT THAT COLLAPSED ON
            A VEHICLE. PICTURES VIA SOCIAL MEDIA.

0825 PM     TSTM WND DMG     NEW AUGUSTA             31.20N 89.04W
04/19/2020                   PERRY              MS   EMERGENCY MNGR

            TREES DOWN EVERYWHERE ACROSS THE COUNTY. ONE
            HOUSE SUSTAINED MODERATE DAMAGE AND ANOTHER
            HOUSE SUSTAINED MINOR DAMAGE.

&&
Special weather statement, Apr 20, 12:45 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
1245 AM CDT Mon Apr 20 2020

ALZ060-FLZ205-200615-
Covington AL-Okaloosa Inland FL-
1245 AM CDT Mon Apr 20 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON AND NORTHERN OKALOOSA COUNTIES UNTIL 115 AM CDT...

At 1245 AM CDT, the strong thunderstorm was located 4 miles northwest
of Lockhart, or 6 miles northwest of Florala, moving east at 60 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Opp, Florala, Laurel Hill and Lockhart.

A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.

LAT...LON 3099 8639 3089 8639 3082 8678 3100 8679
      3100 8669 3103 8670 3116 8670 3130 8619
      3099 8619
TIME...MOT...LOC 0545Z 253DEG 54KT 3105 8642
Local storm report, Apr 20, 12:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1253 AM CDT MON APR 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     TSTM WND GST     CODEN                   30.38N 88.24W
04/20/2020  E60 MPH          MOBILE             AL   AMATEUR RADIO

            60 MPH WINDS ESTIMATED BY HAM RADIO OPERATOR
            IN CODEN, AL.

&&

MB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:42 PM CDTSevere Thunderstorm WarningMOBEscambia19 min
Apr 19, 10:54 PM CDTSevere Thunderstorm WarningMOBOkaloosa36 min
Apr 19, 11:14 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa61 min
Apr 19, 11:29 PM CDTTornado WarningMOBEscambia31 min
Apr 19, 11:41 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa34 min
Apr 19, 11:45 PM CDTTornado WarningMOBEscambia30 min
Apr 19, 11:55 PM CDTSevere Thunderstorm WarningMOBOkaloosa15 min
Apr 19, 11:58 PM CDTSevere Thunderstorm WarningMOBOkaloosa62 min
Apr 20, 12:01 AM CDTTornado WarningMOBEscambia, Santa Rosa29 min
Apr 20, 12:05 AM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa40 min
Apr 20, 12:10 AM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa50 min
Apr 19, 7:10 PM CDTTornado WarningMOBButler, Monroe, Wilcox22 min
Apr 19, 7:30 PM CDTSevere Thunderstorm WarningMOBButler30 min
Apr 19, 7:54 PM CDTSevere Thunderstorm WarningMOBCrenshaw30 min
Apr 19, 8:10 PM CDTFlash Flood WarningMOBClarke, Washington3 hr
Apr 19, 8:24 PM CDTRiver Flood WarningMOBDallas, Monroe, Wilcox8 days
Apr 19, 8:50 PM CDTSevere Thunderstorm WarningMOBWashington55 min
Apr 19, 9:04 PM CDTFlash Flood WarningMOBBaldwin, Clarke, Escambia, Monroe, Washington3 hr
Apr 19, 9:07 PM CDTTornado WarningMOBWashington38 min
Apr 19, 9:23 PM CDTTornado WarningMOBBaldwin, Clarke, Washington24 min
Apr 19, 10:06 PM CDTSpecial Weather StatementMOBButler, Conecuh, Covington, Crenshaw39 min
Apr 19, 10:35 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia25 min
Apr 19, 10:38 PM CDTSevere Thunderstorm WarningMOBMobile52 min
Apr 19, 10:40 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw35 min
Apr 19, 10:47 PM CDTTornado WarningMOBCovington28 min
Apr 19, 10:52 PM CDTSpecial Marine WarningMOB53 min
Apr 19, 10:54 PM CDTSevere Thunderstorm WarningMOBMobile51 min
Apr 19, 11:03 PM CDTTornado WarningMOBMobile27 min
Apr 19, 11:07 PM CDTTornado WarningMOBMobile38 min
Apr 19, 11:26 PM CDTTornado WarningMOBBaldwin29 min
Apr 19, 11:43 PM CDTSevere Thunderstorm WarningMOBMobile47 min
Apr 19, 11:45 PM CDTSpecial Marine WarningMOB90 min
Apr 19, 11:54 PM CDTSpecial Marine WarningMOB96 min
Apr 20, 12:07 AM CDTSpecial Marine WarningMOB113 min
Apr 20, 12:28 AM CDTSevere Thunderstorm WarningMOBMobile28 min
Apr 20, 12:45 AM CDTSpecial Weather StatementMOBCovington30 min
Apr 20, 12:50 AM CDTSpecial Marine WarningMOB85 min
Apr 20, 12:54 AM CDTSpecial Marine WarningMOB2 hr
Apr 20, 1:25 AM CDTSpecial Marine WarningMOB35 min
Apr 20, 2:13 AM CDTSpecial Marine WarningMOB43 min
Apr 20, 2:59 AM CDTSpecial Marine WarningMOB39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.